Alert archive / California / Hazardous Seas Warnings in 2010
Hazardous Seas Warning 71, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jul 15, 2010, 2:26 PM PDT. It took effect at Jul 16, 2010, 3:00 PM PDT. It was in force for 7 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 2:26 PM PDT (21:26 UTC)
- In effect from
- Jul 16, 2010, 3:00 PM PDT
- Expired
- Jul 23, 2010, 2:16 PM PDT
- In force
- 7 days
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 15, 4:25 AM PDT, 10 hours 1 minute earlier.
Area forecast discussion, Jul 15, 4:25 AM PDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 425 AM PDT THU JUL 15 2010 .SYNOPSIS...HIGH PRESSURE OVER THE EASTERN PACIFIC WILL MAINTAIN HOT AND DRY WEATHER INLAND THROUGH THE WEEK. COASTAL AREAS WILL SEE OCCASIONAL LOW CLOUDINESS AND FOG WITH CLEARING TO THE COAST BY LATE MORNING. && .DISCUSSION...EARLY MORNING SATELLITE IMAGERY SHOWED STRATUS AND FOG HUGGING NEARLY THE ENTIRE COASTLINE. MARINE LAYER LOOKED SHALLOW AND SUBDUE WITH ONLY WEAK INLAND INTRUSION. WITH THE WARMING ALOFT COMES A STRONGER INVERSION AND LESS CHANCE OF CLEARING NEAR THE OCEAN. THUS HAVE THE FORECAST WORDED ACCORDINGLY WITH MAINLY FOG COVERAGE. THE FOG WILL NO DOUBT BE DENSE IN SPOTS WITH VSBY DOWN TO 1/4SM. INCREASING NORTHERLY WINDS ON FRIDAY SHOULD PUSH THE EXTENSIVE STRATUS AND FOG SOUTH OF THE CAPE AGAIN. MAX TEMPERATURES WARMED-UP ACROSS THE BOARD ON WEDNESDAY EXCEPT ALONG THE COAST WHERE MARINE AIR KEPT HIGHS IN THE LOWER 60S. WE WILL SEE MORE WARMING TODAY AND THEN AGAIN ON FRIDAY...WHEN HIGHS SHOULD PEAK TO 100-105F IN THE INTERIOR. WITH THE STRONG WARMING COMES STEEP LAPSE RATES AND CUMULUS CLOUD BUILD-UPS IN THE AFTERNOON. HIGHER ELEVATION RAWS HAVE BEEN SHOWING RH INCREASES THE LAST FEW NIGHTS...AND MODELS CONTINUE TO INDICATE DECREASING STABILITY TODAY THROUGH FRIDAY. THE MID LEVEL CAP WILL NEED TO BE REMOVED AND RIGHT NOW DO NOT SEE WHAT IS GOING TO BE THE TRIGGER. LEFT THE MENTION OF ISOLATED TSTMS FOR THE HIGHER ELEVATIONS OF TRINITY BUT CONFIDENCE IS NOT HIGH. IT LOOKS LIKE A COOLING TREND IS IN STORE FOR THE WEEKEND INTO EARLY NEXT WEEK AS TROUGH DEVELOPS OVER THE REGION. THIS TROUGH IS DRY AND AT THIS TIME POSES VERY LITTLE OR NO THREAT FOR TSTMS. MAIN AFFECT WILL BE A COOLING TREND AND PERHAPS A DEEPER MARINE AIR MASS. DJB && .AVIATION...DIMINISHED NORTHERLY WINDS ALLOWED STRATUS TO ADVECT N LAST NIGHT AND 11-4U SAT IMAGERY SHOWS STRATUS HANGING ALONG THE NORTH COAST THIS MORNING. INCREASED NORTHERLY GRADIENT ACROSS INTERIOR MENDOCINO WILL INHIBIT STRATUS EXPANDING N INTO UKI THIS MORNING. EXPECT IFR CIGS TO GRADUALLY RECEDE TOWARDS THE COAST BY LATE MORNING. STRATUS WILL LINGER JUST ALONG THE COAST OR SLIGHTLY OFFSHORE THROUGH THE AFTERNOON BEFORE EXPANDING INLAND THIS EVENING. CEC AND ACV WILL GENERALLY EXPERIENCE IFR CIGS WITH PATCHY VFR THROUGH THE AFTERNOON. ELSEWHERE...VFR CONDITIONS WILL PREVAIL WITH AFTERNOON CU BUILDUPS OVER THE HIGHER TERRAIN. BC && .MARINE...WINDS CONTINUE TO DIMINISH IN RESPONSE TO THE RELAXED GRADIENT ACROSS THE REGION. THE BREAK WILL BE BRIEF AS THE GRADIENT WILL TIGHTEN AGAIN FRI AS THERMAL TROUGH STRENGTHENS. EXPECT GALES TO DEVELOP OVER PZZ470 BY FRI AFTERNOON BEFORE EXPANDING INTO PZZ475 LATE SAT. THESE INCREASED WINDS WILL RESULT IN A BUILDING WIND WAVE/FRESH SWELL HEADING INTO THE WEEKEND. COMBINED SEAS WILL BUILD TO 12 TO 14 FT AT 9 TO 10 SEC OVER THE WEEKEND WITH A CONTINUED LOW AMPLITUDE...LONG PERIOD SOUTHERLY SWELL. AN UPPER TROUGH MOVING INTO THE PAC NW EARLY NEXT WEEK WILL BRING COOLER TEMPS TO THE INTERIOR ALLOWING THE GRADIENT TO RELAX WITH WINDS AND SEAS SUBSIDING IN RESPONSE. BC && .EKA WATCHES/WARNINGS/ADVISORIES...GALE WATCH FROM FRIDAY AFTERNOON THROUGH LATE SUNDAY NIGHT PZZ470. SMALL CRAFT ADVISORY UNTIL 3 PM PDT FRIDAY PZZ470. HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH LATE SUNDAY NIGHT PZZ470. SMALL CRAFT ADVISORY UNTIL 1 AM PDT MONDAY PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jul 15, 4:55 AM PDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 455 AM PDT THU JUL 15 2010 CAZ001>003-076-161200- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 455 AM PDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-161200- UPPER TRINITY RIVER- 455 AM PDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED LATE AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:14 AM PDT | Gale Watch | EKA | 12 hr | |
| Jul 15, 2:14 AM PDT | Hazardous Seas Watch | EKA | 12 hr | |
| Jul 15, 2:26 PM PDT | Gale Watch | EKA | 48 hr | |
| Jul 15, 2:26 PM PDT | Gale Warning | EKA | 8 days | |
| Jul 15, 2:26 PM PDT | Hazardous Seas Watch | EKA | 48 hr | |
| Jul 15, 2:26 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 60 hr |
Nearby
Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.